Talk

Advanced search

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

dh tremors are getting worse. :(

(12 Posts)
LadyVictoriaOfCake Tue 02-Oct-07 16:54:31

bloody tacrolimus. heck its saving his life and i am grateful. but he is so fed up of the shakes it gives him.


sad

bumperlicious Tue 02-Oct-07 17:21:35

can they give him anything to counteract them? will they go eventually?

LadyVictoriaOfCake Tue 02-Oct-07 17:25:50

hospital said when he3 started it it could carry on for a couple of weeks. he is 7 weeks post transplant tomorrow, and still havent gone.

he has clinic thursday, so will discuss it then again.

bumperlicious Tue 02-Oct-07 17:33:00

oh lvc, it's just one thing after another for you guys. hope things get better soon for him. i guess everything is going to make you think "we should be grateful he is alive..." but it doesn't stop things from being crap.

LadyVictoriaOfCake Tue 02-Oct-07 17:45:05

i know. everything makes me grateful he is alive. reading MB's and OJ's threads are so so hard. i am so so grateful for the people who made the decision to change our lives, just wish all these side effects werent so harsh. he is fed up of shaking constantly, is scared of infections, worried about crowded enclosed places, and also the headaches he suffers are terrible and make him want to sleep. transplant isnt the easy option. just didnt realise it would be quite this hard at times.

Califright Tue 02-Oct-07 17:49:46

Message withdrawn at poster's request.

onlyjoking9329 Wed 03-Oct-07 09:40:02

Sorry Peter is having problems with the meds, is there an alternative med? then the next question is... and will the PCT fund it hmm

HarrassedDad Wed 03-Oct-07 21:26:11

Hi S,

I hope the hospital did not promise utopia for Peter after his transplant. You are right, it is not the easy option; it is the last resort. But stick with it (like you have a choice!!), things will get better!

The tremors do decline with time, very slowly. Imperceptibly. I still get tremors 2 years post transplant, although these are now pretty minor. Some circumstances make them worse, hunger being the main one. The drug I am on is Cyclosporin, not tacrolimus, so Peters tremors might subside more quickly. I found (and still find!) the tremors embarrassing! Especially when in a pub or shop clutching a quivering ten pound note in my hand!! I must look like an alchohlic with DTs or a really nervous kind of bloke! blush But heck, I try to see the funny side and I prefer it to dying any day.

Tell Peter they will subside. But yes, they are horrible at first.

The side effects of the meds are quite something, and take some getting used to. As does having a heart that does not know you are doing anything energetic for a few minutes (no nerve supply means only slower chemical messages reach the heart to tell it to change speed iyswim). But you DO get used to the new way you feel and they DO diminish over time. The first year on every visit I would ask about side effects. They always shrugged and said 'thats normal' and 'it will get better' And they were right.

Headaches: sadly they are BAD. But I never liked the feeling of nausea, breathlessness, cough, tiredness, thrist, pain and prospect of dying pre-transplant wink. The good news is the headaches get better too. I have found that timing the Mycophenolate pills to coincide with eating (not to take with but soon after or before food) helps, as does eating before I feel too hungry. Is Peter on Mycophenolate? Another thing to remember is they can and probably will reduce the meds as time passes by.

Exerise is good for anxiety and gaining confidence (I found). Peter has been through quite something and life post transplant is not without its trials and will never be perfect. But it can be pretty damn good and with the benefit of the experience of nearly dying and getting 'bonus time' can make the new life seem all the sweeter smile so don't get down about things. Life will get better every week for the first year. It is a long road to 'recovery'

BTW Peter will get tired and want to sleep - this is very common. Even now some days I just have to have a kip.

Crowds: LOL!! After just a few months in hospital I found being outside pretty strange! Our first stop on the journey home for a rest break at a motorway service station was like entering an alien world!! So big, so many strange people. Tell Peter not to worry, to take his time, find his feet again. It is all quite normal.

As for infections, with young children around Peter is going to be pretty well exposed to bugs and things and if he is like me he will tend to get all the illnesses the kids bring home and more! But again, this is normal, his immune system is deliberately suppressed to prevent rejection of the transplanted heart.

S, if ever Peter would like a chat, on the phone or PC, I am always here.

All the best to you both!

HarrassedDad Wed 03-Oct-07 21:34:03

dw says I should apologise for the length of my last post! Sorry! wink

Joanie Wed 03-Oct-07 21:51:56

Hi there,
I haven't posted earlier about your Peter because - unlike my other half - I never know what to say grinEveryone else seemed to say it better than I could. So I'll say it now - HOORAY and about bloody time too!

It was fantastic to find out that he had finally had the op and that he got out of hosp so soon. Despite all the side effects of the meds, it is still amazing to see how much better he has become so quickly even after all he has been through.

Take care everyone and enjoy life.

I'd better go now before this becomes a long post!!

Love J (& P)

coleyboy Wed 03-Oct-07 21:56:19

LVOC - I have just posted on your thread about morphine withdrawal. Does this mean you've now pinpointed the shakes to the tacro?

If so there is another immunosupp that ds takes alongside the tacro. It's called serolimus. T

They use serolimus when you need a higher amount of immunosupp, but don't want to up the dosage of tacro. I don't know if your hospital use serolimus, but it is worth asking about it.

Things will get better. The meds take time to get right, and Peter will eventually realise that he won't catch an infection if he goes out. I should imagine he has lost a lot of his confidence, but with your strong family unit you will get through it xx

LadyVictoriaOfCake Thu 04-Oct-07 22:07:03

i missed these yesterday thank you HD, joanie and coley.

its good to see a good insight two years down the track. i will catch up with you via email at somepoint j+p, not sure if i have a current email address for you though. mine is the same its always been

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: